Alert archive / Illinois / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 83, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 7, 2024, 6:18 AM CDT for McLean County, Woodford County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2024, 6:18 AM CDT (11:18 UTC)
- Expired
- May 7, 2024, 6:46 AM CDT
- In force
- 28 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 68 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
439
WUUS53 KILX 071118
SVRILX
ILC113-203-071200-
/O.NEW.KILX.SV.W.0083.240507T1118Z-240507T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
618 AM CDT Tue May 7 2024
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Woodford County in central Illinois...
Northwestern McLean County in central Illinois...
* Until 700 AM CDT.
* At 617 AM CDT, a severe thunderstorm was located over Goodfield, or
7 miles south of Eureka, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Congerville around 625 AM CDT.
Secor around 630 AM CDT.
El Paso around 635 AM CDT.
Other locations impacted by this severe thunderstorm include Panola
and Kappa.
This includes the following highways...
Interstate 39 between mile markers 7 and 28.
Interstate 74 between mile markers 110 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 800 AM CDT for central
Illinois.
&&
LAT...LON 4075 8893 4075 8872 4049 8926 4062 8927
4062 8933 4073 8933 4093 8914 4093 8893
TIME...MOT...LOC 1117Z 229DEG 38KT 4060 8929
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shimon4 follow-up statements
958
WWUS53 KILX 071125
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
625 AM CDT Tue May 7 2024
ILC113-203-071200-
/O.CON.KILX.SV.W.0083.000000T0000Z-240507T1200Z/
Woodford-McLean-
625 AM CDT Tue May 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR WOODFORD AND NORTHWESTERN MCLEAN COUNTIES...
At 625 AM CDT, a severe thunderstorm was located over Congerville, or
7 miles southeast of Eureka, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
Carlock around 630 AM CDT.
El Paso around 640 AM CDT.
Gridley around 650 AM CDT.
Other locations impacted by this severe thunderstorm include Panola
and Kappa.
This includes the following highways...
Interstate 39 between mile markers 7 and 28.
Interstate 74 between mile markers 110 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4075 8872 4049 8926 4062 8927
4062 8933 4073 8933 4093 8914 4093 8893
TIME...MOT...LOC 1125Z 236DEG 36KT 4062 8921
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shimon108
WWUS53 KILX 071135
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
635 AM CDT Tue May 7 2024
ILC113-203-071200-
/O.CON.KILX.SV.W.0083.000000T0000Z-240507T1200Z/
Woodford-McLean-
635 AM CDT Tue May 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR EASTERN WOODFORD AND NORTHWESTERN MCLEAN COUNTIES...
At 635 AM CDT, a severe thunderstorm was located near Secor, or 9
miles east of Eureka, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
El Paso around 640 AM CDT.
Other locations impacted by this severe thunderstorm include Panola
and Kappa.
This includes the following highways...
Interstate 39 between mile markers 7 and 28.
Interstate 74 between mile markers 119 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4075 8872 4055 8914 4064 8918
4070 8918 4083 8923 4093 8914 4093 8893
TIME...MOT...LOC 1135Z 229DEG 38KT 4069 8910
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shimon570
WWUS53 KILX 071142
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
642 AM CDT Tue May 7 2024
ILC113-203-071200-
/O.CON.KILX.SV.W.0083.000000T0000Z-240507T1200Z/
Woodford-McLean-
642 AM CDT Tue May 7 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM CDT
FOR EASTERN WOODFORD AND NORTH CENTRAL MCLEAN COUNTIES...
At 642 AM CDT, a severe thunderstorm was located near El Paso, or 11
miles east of Eureka, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe storm will be near...
El Paso around 645 AM CDT.
Gridley around 650 AM CDT.
Other locations impacted by this severe thunderstorm include Panola
and Kappa.
This includes Interstate 39 between mile markers 7 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 800 AM CDT for central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4075 8893 4075 8872 4058 8907 4066 8911
4073 8915 4089 8915 4093 8914 4093 8893
TIME...MOT...LOC 1142Z 236DEG 30KT 4070 8906
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shimon885
WWUS53 KILX 071146
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
646 AM CDT Tue May 7 2024
ILC113-203-071156-
/O.CAN.KILX.SV.W.0083.000000T0000Z-240507T1200Z/
Woodford-McLean-
646 AM CDT Tue May 7 2024
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOODFORD AND NORTH
CENTRAL MCLEAN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 AM CDT for central
Illinois.
&&
LAT...LON 4075 8893 4075 8872 4058 8907 4066 8911
4073 8915 4089 8915 4093 8914 4093 8893
TIME...MOT...LOC 1145Z 229DEG 38KT 4073 8901
$$
ShimonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:28 AM CDT, 2 hours 50 minutes earlier. Its key messages:
- A line of thunderstorms will push into central Illinois early this morning...bringing a few damaging wind gusts to locations west of the I-55 corridor.
- Scattered strong to severe thunderstorms will re-develop east of I-55 this afternoon.
- Wednesday afternoon severe event is shifting southward...with the latest guidance suggesting the highest probability for damaging winds, large hail, and tornadoes focusing along/south of the I-70 corridor.
Area forecast discussion, May 7, 3:28 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 328 AM CDT Tue May 7 2024 .KEY MESSAGES... - A line of thunderstorms will push into central Illinois early this morning...bringing a few damaging wind gusts to locations west of the I-55 corridor. - Scattered strong to severe thunderstorms will re-develop east of I-55 this afternoon. - Wednesday afternoon severe event is shifting southward...with the latest guidance suggesting the highest probability for damaging winds, large hail, and tornadoes focusing along/south of the I-70 corridor. && .SHORT TERM...(Today through Wednesday) Issued at 328 AM CDT Tue May 7 2024 08z/3am regional radar mosaic continues to show a line of strong to severe convection approaching the Mississippi River. The airmass further east across central Illinois has been relatively stable with MLCAPEs of only 100-300J/kg: however, the RAP is showing an uptick to 500-1000J/kg over the next couple of hours as the LLJ transports richer moisture northward into the region. While the line of convection will weaken with time, think it will have enough energy to work with to produce scattered damaging wind gusts along/west of I-55 through 11z/6am. The storms will then continue eastward and will exit into Indiana by mid-morning. After a brief lull in precip chances behind the early morning line, scattered convection will develop by 17z/12pm...primarily east of the Illinois River. Given modest instability characterized by SBCAPEs of around 1500J/kg and very strong 0-6km bulk shear in excess of 60kt, many of the cells will rotate and will be capable of producing damaging wind gusts, large hail, and isolated tornadoes. The primary threat area will be east of I-57 between 12pm and 6pm. After that, the cells will exit into Indiana...leaving behind dry conditions this evening through Wednesday morning. A push of dry air will surge into central Illinois from the west tonight...with both the NAM and GFS showing surface dewpoints dropping to 50-55F everywhere north of I-70 by Wednesday morning. Thanks to this dry air intrusion, the main baroclinic zone will shift slightly further south than previously thought, which will have major implications for the next round of severe convection expected Wednesday afternoon/evening. It now appears low pressure will track eastward out of the Plains along the boundary generally along/near the I-70 corridor. With the strongest instability/shear focused south of the front, the highest probabilities for severe weather will focus from the Ozarks northeastward into the Ohio River Valley. Latest SPC Day 2 Convective Outlook reflects this change, as the Enhanced Risk area has shifted southward to include locations along/south of a Carlinville to Martinsville line. While pockets of strong to severe convection are possible as far north as I-72, widespread severe will likely remain further south where damaging wind gusts greater than 70mph, hail larger than golf balls, and several tornadoes will be possible. Barnes .LONG TERM...(Thursday through Monday) Issued at 328 AM CDT Tue May 7 2024 Once the low tracks into Indiana Wednesday night, the severe potential will come to an end and a much cooler/more stable airmass will arrive by the end of the week. High temperatures will be in the 60s while overnight lows drop into the 40s Thursday through Sunday. In addition, periodic shower chances will occur as the Great Lakes/Midwest remains in a northwesterly flow pattern aloft. Barnes && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1200 AM CDT Tue May 7 2024 Line of severe storms is moving across NE/KS this evening and approaching KS/IA this hour. Latest CAMs suggest this line will reach the lower Illinois River Valley by around 09/10Z or 400/500 AM CDT isolated storms popping up ahead of the main line around 08Z/0300 CDT. Given the unfavorable diurnal timing, storms should be in a weakening trend, but couldn't rule out some strong/severe storms reaching as far east as central Illinois. Latest RAP suggests pockets of 1000 J/kg MLCAPE will still be in place as the line arrive with deep layer shear of around 30kt which would support a continuing severe threat. Deubelbeiss && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 7, 4:44 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 444 AM CDT Tue May 7 2024 ILZ027>031-036>038-040>057-061-080945- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- 444 AM CDT Tue May 7 2024 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. A line of thunderstorms will move across the area this morning. Isolated damaging wind gusts are possible. Scattered thunderstorms will redevelop this afternoon, some of which could become severe with damaging wind gusts, large hail, and a few tornadoes. The better chances for severe weather this afternoon are east of I-55. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another chance for severe weather will occur Wednesday afternoon and early evening, with damaging winds, large hail, and an isolated tornado possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today between noon and 6 pm. ILZ062-063-066>068-071>073-080945- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 444 AM CDT Tue May 7 2024 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. A line of thunderstorms will move across the area this morning, with cloud to ground lightning and heavy downpours. Scattered thunderstorms will redevelop this afternoon, some of which could become severe with damaging wind gusts, large hail, and a few tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A better chance for organized severe weather will occur Wednesday afternoon and early evening, with damaging winds, large hail, and tornadoes possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today between noon and 6 pm. 25
In the hours before
Special weather statement, May 7, 4:11 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
411 AM CDT Tue May 7 2024
ILZ036-040-041-047-049-050-071000-
Scott-Mason-Morgan-Schuyler-Cass-Fulton-
411 AM CDT Tue May 7 2024
...A STRONG THUNDERSTORM WILL IMPACT SCOTT...FULTON...CASS...
SCHUYLER...SOUTHWESTERN MASON AND MORGAN COUNTIES THROUGH 500 AM
CDT...
At 410 AM CDT, Doppler radar was tracking a strong thunderstorm near
Buckhorn, or 18 miles southwest of Rushville, moving northeast at 45
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jacksonville, Beardstown, Rushville, Lewistown, Virginia, Winchester,
Alexander, South Jacksonville, Ashland, Cuba, Astoria, Meredosia,
Bluff Springs, Avon, Bluffs, Vermont, Franklin, Murrayville,
Chandlerville, and Fairview.
This includes Interstate 72 between mile markers 43 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 800 AM CDT for west central
Illinois.
&&
LAT...LON 4028 9091 4027 9045 4070 9044 4069 9016
3952 8995 3952 9058 3958 9058 3971 9065
3983 9057 3987 9059 3997 9051 3999 9052
3998 9060 4003 9061 4005 9068 4008 9067
4008 9070 4011 9071 4011 9091
TIME...MOT...LOC 0910Z 238DEG 40KT 3991 9077
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25Local storm report, May 7, 5:25 AM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
525 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 AM Tstm Wnd Gst Farmington 40.70N 90.01W
05/07/2024 E60 MPH Fulton IL Emergency Mngr
&&Local storm report, May 7, 5:29 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
529 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 AM Hail Farmington 40.70N 90.01W
05/07/2024 M0.75 Inch Fulton IL Emergency Mngr
&&Special weather statement, May 7, 6:08 AM CDT, 10 minutes before
Special Weather Statement
National Weather Service Lincoln IL
608 AM CDT Tue May 7 2024
ILZ029>031-071145-
Marshall-Peoria-Woodford-
608 AM CDT Tue May 7 2024
...STRONG THUNDERSTORMS WILL IMPACT MARSHALL...NORTHERN WOODFORD...
EASTERN STARK AND NORTHEASTERN PEORIA COUNTIES THROUGH 645 AM CDT...
At 608 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Grove to Germantown Hills. Movement
was northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chillicothe, Lacon, Metamora, Germantown Hills, Henry, Minonk, Rome,
Toluca, Washburn, Wenona, Spring Bay, Benson, Sparland, Varna, Camp
Grove, Cazenovia, Hopewell, Bay View Gardens, La Rose, and Lake
Wildwood.
This includes Interstate 39 between mile markers 23 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 AM CDT for central and
north central Illinois.
&&
LAT...LON 4112 8933 4110 8935 4110 8905 4093 8905
4093 8893 4087 8893 4075 8952 4101 8964
4109 8964 4115 8956 4115 8933
TIME...MOT...LOC 1108Z 228DEG 33KT 4105 8963 4078 8948
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
ShimonLocal storm report, May 7, 6:18 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
618 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 AM Tstm Wnd Gst 1 SW Mackinaw 40.53N 89.38W
05/07/2024 M62 MPH Tazewell IL Trained Spotter
A measured 62 mph wind gust was reported by
a trained spotter at Route 9 and Hoffman in
Mackinaw.
&&
RCThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:11 AM CDT | Special Weather Statement | ILX | Cass, Fulton, Morgan, Schuyler, Scott | 49 min |
| May 7, 4:50 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 40 min |
| May 7, 5:18 AM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 42 min |
| May 7, 5:44 AM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| May 7, 6:08 AM CDT | Special Weather Statement | ILX | Marshall | 37 min |
| May 7, 6:57 AM CDT | Special Weather Statement | ILX | Champaign, McLean, Piatt | 33 min |
| May 7, 7:29 AM CDT | Special Weather Statement | ILX | Douglas, Edgar | 46 min |
| May 7, 3:03 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Edgar | 27 min |
| May 7, 6:32 PM CDT | Special Weather Statement | ILX | Stark | 13 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.